Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: female question and topamax Kazzy

Posted by headachequeen on May 31, 2004, at 15:29:10

In reply to Re: female question and topamax, posted by Kazzy on May 30, 2004, at 20:59:18

> Hi, I was just put on Topamax 1 week ago at 25mg a day for migranes. I am supposed to up to 50 mg a day today. What are all of the people here taking Topamax here for? I also take 20 mg Celexa a day for Anxiety attacks..with this help with that too!! That would be wonderful...
> I have noticed amazing weight loss the first week...5 lbs..I needed it. But other than that no side effects. Will more side effects come?? I am interested in hearing anything!
> Thanks

People here are taking Topomax for as many reasons as Topomax can be prescribed...
<g>
first, increasing the dosage after only a week will cause side effects to occur with greater intensity and frequency... many of us who have stayed the distance, so to speak, with topomax, have discovered that if we take it more slowly and follow the more standard dosage increments of *at least* two weeks between increases there is less risk of upsetting side effects...

that said, I am taking Topomax as a back-up med for epileptic seizures because it also helps deal with migraine... have not had a migraine since I started taking Topomax and that is such a blessing... not a migraine since early January of 2003...
when he decided to prescribe Topomax instead of increasing Tegretol, my neurologist warned me that there was a weight loss side effect in some people... well I had to think for all of five seconds before agreeing to risk that...
in the first week I lost three pounds and found that really reassuring...
since then I have lost a significant amount of weight and notice today that the rings I had re-sized a few weeks ago are again significantly loose and turning on my fingers...
and clothes that fit a couple of weeks ago are now loose and some are actually sloppy...
I happen to like the weight loss side effect as other meds I have been put on over the past while have added to the weight gain that depression and to some degree a lack of self control have contributed to...
so now I am beginning to feel like a human being again...
although if one more person asks me if I don't think it is time to stop taking the medication I think I may scream or worse...
the Topomax not only helps stop the migraines.. helps??? it stops them in their tracks... and somehow curbs my appetite, it also boosts the Tegretol so that I have fewer break-through seizures... and that is really a bonus...
so why would I want to stop taking it???
so I can gain weight??? or so that I can have seizures weekly or nightly or sometimes two or three times a night? and maybe have a couple of migraines a week to make my life complete?
if the weight loss becomes a real problem then I will deal with it by eating foods that help me maintain a reasonable weight...for now I am happy being the size and weight that are healthier for me...
my blood sugars are those of a normal person... and the list goes on...
so why rock the boat???
I could not achieve these things on my own...
kat


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:headachequeen thread:50878
URL: http://www.dr-bob.org/babble/20040527/msgs/352424.html